MAUDE Adverse Event Report: EXELINT INTERNATIONAL EXEL HYPO NDL 27GX1-1/2"; HYPODERMIC NEEDLE

EXELINT INTERNATIONAL EXEL HYPO NDL 27GX1-1/2"; HYPODERMIC NEEDLE
Model Number 26426
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Per clinic manager: "on (b)(6) 2024 one of our provider's reported the needle cleanly detached itself from the hub during the procedure.There was no evidence of needle breakage or fracture from the hub.The needles were purchased from mckesson." the following information was provided via telephone conversation between exel qa specialist and the clinic manager: patient was at the pain management center of the hospital for trigger point therapy to inject lidocaine to the superior aspect of lumbar midline.It was reported that exel hypo ndl 27gx1-1/2" p/n: 26426, lot #230602 needle broke from the siring hub and lodged in the patient.The procedure was completed using another needle from the same lot.The patient was sent to urgent care where the physician performed a superficial incision and was able to successfully removed the needle.The incision was sutured and the patient is stated to be well.The clinic manager reported that this is the first incident with a broken needle and that its not happened before with the same or other brands.No images of the damaged needle were taken and neither the needle nor syringe were retained.It was stated that the pt did not have any other issues or disease to report.
 
Additional Manufacturer Narrative
On 2/7/24 the clinic manager stated: per physician at the time of the event from what could be seen, was that the needle seemed to have a clean detachment from the hub when withdrawing the needle.Did not appear to have a break.Lidocaine was injected to the right paraspinal lumbar muscles, around the upper lumbar levels and not directly midline.
 
Additional Manufacturer Narrative
Per investigation report sent by oem on 28-feb-2024 and 01-mar-2024: retention samples were tested and production process records were reviewed.No issues were noted.There are no other similar complaints from this lot.Based on the available complaint information (no returned product or complaint images), a potential root cause is no adhesive or insufficient adhesive between the needle tube and the needle hub.The manufacturing machine can detect missing adhesive in real time.Additionally, samples are tested for adhesive strength during manufacturing, and a firmness test is conducted for each lot.There is a low probability that there is no adhesive or insufficient adhesive that would cause the needle tube to separate from the needle hub.Due to a clean detachment from the hub when withdrawing the needle, this incident is not related to the needle breaking.

Brand Name
EXEL HYPO NDL 27GX1-1/2"
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
EXELINT INTERNATIONAL
2500 santa fe avenue
redondo beach CA 90278
Manufacturer Contact
vu doan
2500 santa fe avenue
redondo beach, CA 90278
MDR Report Key18664758
Report Number1035907-2024-00001
Device Sequence Number12851471
Product Code FMI
UDI-Device Identifier00020221264265
UDI-Public(01)00020221264265
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number26426
Device Lot Number230602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown